Evidence map›Paper›PMID 38606160›Full record

ArticleFrontiers in medicine2024

Drug-induced hypersensitivity syndrome related to piperacillin-tazobactam: a case report and review of the literature.

Ya Shen, Shun-Shun Cui, Xiao-Bao Teng, Ming-Feng Han

Open access · goldAbstract readCase Reports
In one paragraph

Article in Frontiers in medicine, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
2.7field-weighted citation impact, top 11% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 6 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Ya Shen *Department of Respiratory and Critical Care Medicine, Fuyang Infectious Disease Clinical College of Anhui Medical University, Fuyang, Anhui, China.
Shun-Shun Cui *Department of Respiratory and Critical Care Medicine, Fuyang People's Hospital, Fuyang, Anhui, China.
Xiao-Bao Teng *Department of Respiratory and Critical Care Medicine, Fuyang Infectious Disease Clinical College of Anhui Medical University, Fuyang, Anhui, China.
Ming-Feng HanDepartment of Respiratory and Critical Care Medicine, Fuyang Infectious Disease Clinical College of Anhui Medical University, Fuyang, Anhui, China.
Anhui Medical University · CN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Allergic reactions to drugs caused by piperacillin-tazobactam are common in clinical practice. However, we also found a few cases of drug-induced hypersensitivity syndrome (DiHS)/Drug reaction with eosinophilia and systemic symptoms (DRESS) caused by piperacillin-tazobactam in our clinical work. We report a case of a 60-year-old female patient who was treated with piperacillin-tazobactam anti-infective therapy after the diagnosis of hematogenous lung abscess, developed fever, rash, and blood abnormalities after 26 days of application, and was later diagnosed as DIHS, which was improved after the administration of glucocorticoid and anti-allergic drugs. In addition, we also retrospectively analyzed 17 cases of DiHS caused by piperacillin-tazobactam from the PubMed databases between March 1980 and September 2023. The majority of the patients had an incubation period of more than 14 days, and the common clinical features included elevated eosinophil count/percentage, fever, rash, liver damage, and lymph node enlargement. After treatment with topical or systemic glucocorticoids, 16 of the 17 patients improved and one died because of the underlying condition. The clinical features of DiHS were diverse and included a long incubation period, skin rash, elevated eosinophils, and impaired organ function. Since some patients have atypical clinical features, clinicians should raise awareness of the disease, recognize these features early, and treat them promptly.

Indexed as

clinical featuresdrug-induced hypersensitivity syndromedrug reaction with eosinophilia and systemic symptomspiperacillin-tazobactamprognosis

Identifiers

PMID38606160
PMCPMC11006969
OpenAlexW4393276425

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.